Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 12, 2012, 7:07 PM EDT for Bay County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2012, 7:07 PM EDT (23:07 UTC)
- Expired
- Mar 12, 2012, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bay County, MI
The radar
The NCL Michigan radar (KAPX), 126 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 7:20 PM EDT | TSTM WND DMG | 3 Sse Mount Forest, MI | MULTIPLE TREES DOWN AND A BOAT DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 4:22 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS53 KDTX 122307
SVRDTX
MIC017-122345-
/O.NEW.KDTX.SV.W.0001.120312T2307Z-120312T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BAY COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 745 PM EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EDENVILLE...OR 7 MILES
NORTH OF SANFORD...AND MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT FOREST AND CRUMP AROUND 715 PM EDT.
PINCONNING AROUND 720 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... BENTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4400 8405 4399 8404 4392 8403 4392 8391
4391 8390 4388 8392 4385 8390 4385 8391
4378 8392 4372 8416 4400 8417
TIME...MOT...LOC 2308Z 246DEG 54KT 4380 8425
WIND...HAIL 60MPH 0.75IN
$$
MANN2 follow-up statements
931
WWUS53 KDTX 122321
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT MON MAR 12 2012
MIC017-122345-
/O.CON.KDTX.SV.W.0001.000000T0000Z-120312T2345Z/
BAY MI-
721 PM EDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BAY COUNTY UNTIL 745 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF PINCONNING...MOVING EAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY AREAS WEST AND NORTH OF
PINCONNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4400 8405 4399 8404 4392 8403 4392 8391
4391 8390 4388 8392 4385 8390 4385 8391
4378 8392 4375 8416 4400 8417
TIME...MOT...LOC 2321Z 248DEG 50KT 4385 8403
WIND...HAIL 60MPH 1.00IN
$$
MANN084
WWUS53 KDTX 122342
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT MON MAR 12 2012
MIC017-122352-
/O.EXP.KDTX.SV.W.0001.000000T0000Z-120312T2345Z/
BAY MI-
742 PM EDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BAY COUNTY WILL
EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.
LAT...LON 4400 8405 4399 8404 4392 8403 4392 8391
4391 8390 4388 8392 4385 8390 4385 8391
4378 8392 4375 8416 4400 8417
TIME...MOT...LOC 2342Z 248DEG 50KT 4396 8365
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:51 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 12, 3:51 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 351 PM EDT MON MAR 12 2012 .SHORT TERM...THIS EVENING AND TONIGHT STRONG UPPER LOW NOW LOCATED OVER NORTHERN WISCONSIN WILL CONTINUE TO TRACK TO THE NE ACROSS LAKE SUPERIOR TONIGHT. THE SURFACE REFLECTION IS RATHER WEAK AS IT REMAINS AN OPEN TROUGH TIED TO A CLOSED CIRCULATION FURTHER NW OVER MANITOBA. MID LEVEL DRY SLOT IS WORKING ITS WAY ACROSS SOUTHERN MI PUSHING THE DEEPER MOISTURE FROM THIS MORNING OFF TO THE EAST. BREAKS IN THE CLOUD COVER HAS ALLOWED SOME DIURNAL HEATING OVER FAR SW LOWER MI. TEMPS ARE PUSHING THE UPPER 60S IN THOSE LOCATIONS. IN ADDITION...S/SW WINDS GUSTING UP TO 25 KNOTS HAS BROUGHT IN ABUNDANT SFC MOISTURE WITH DEWPOINTS IN THE MID 50S ACROSS ALL OF SOUTHERN MI. THE EXCEPTION IS OVER THE EXTREME EASTERN PORTIONS OF THE CWA WHERE A SE COMPONENT IS STILL HANGING ON. THIS HELD THE SUB 1000FT CLOUDS FIRMLY UNTIL ABOUT THE LAST WHEN THEY STARTED TO SCATTER OUT. THUNDERSTORM COMPLEX FROM EARLIER WEST OF CHICAGO HAS TRACKED NORTH INTO WESTERN MI NORTH OF MUSKEGON. WITH WIND SHEAR NEARLY UNIDIRECTIONAL FROM THE SW...COMPLEX IS STRUGGLING TO MAKE ANY EASTWARD PROGRESS. FOR TONIGHT...THREAT FOR SEVERE WEATHER LATE THIS EVENING REMAINS CONDITIONAL ON AMOUNT OF SURFACE BASED INSTABILITY WE CAN ACHIEVE. THERE LOOKS TO BE PLENTY OF WIDESPREAD LIFT SUPPORTING STORM DEVELOPMENT WITH THE UPPER LEVEL COLD POOL IN PLACE AND THE ENTRANCE REGION OF A JET STREAK OVER THE REGION. THERE ARE FAVORABLE WIND PARAMETERS ASSOCIATED WITH THE FRONTAL PASSAGE. BULK SHEAR VALUES AROUND 40-50 KNOTS...BOTH 0-3KM AND 0-1 KN HELICITY IN EXCESS OF 300 M2/S2. LOOKING AT CAPE VALUES...THOUGH NAM MUCAPE IS ADVERTISED AT 800J/KG...NEITHER THE NAM OR RUC FIND MUCH IN THE WAY OF SFC BASED CAPE WITH VALUES UP TO 100-200 J/KG WITH HIGHEST AMOUNTS FOR THE WESTERN PART OF THE CWA. HIRES MODELS SHOW SOME ISOLATED CELLS TRYING TO GO UP IN ADVANCE OF THE COLD FRONT WITH THE BULK OF THE SHOWERS/STORMS OCCURRING THE FRONT ITSELF MAINLY FROM 23Z-05Z...WORKING SOUTH FROM MBS TO DTW. LOOKS LIKE SMALL HAIL AND WIND GUSTS TO 50MPH WILL BE THE MOST LIKELY RESULTS OF THESE STORMS...ALTHOUGH IF WE CAN GET MORE SFC BASED INSTABILITY SEVERE STORMS WILL NOT BE OUT OF THE QUESTION. && .LONG TERM... THE WARM PATTERN LOOKS TO STICKING AROUND FOR THE EXTENDED PERIOD...WITH POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP LATE IN THE WEEKEND/EARLY NEXT WEEK. CONSOLIDATING UPPER WAVES TAKES PLACE OVER ONTARIO TOMORROW...WITH SHORTWAVE TROUGH AXIS AND SLIGHT HEIGHT FALLS TAKING PLACE LATE IN THE DAY. STILL...WITH FAVORABLE WESTERLY WINDS AND THE TEMP GRADIENT ADVERTISED (925 MB TEMPS OF 8 C NORTH TO 11 C SOUTH)...LOOKING AT UPPER 50S NORTH TO MID 60S SOUTH WITH PLENTY OF SUNSHINE. SURFACE RIDGE AXIS ARRIVING TOMORROW EVENING SHOULD ALLOW FOR FAVORABLE RADIATING CONDITIONS...BUT WE ALREADY HAVE MODEST LOW LEVEL WARM ADVECTION RETURNING BY SUNRISE WEDNESDAY. GUIDANCE TEMPS IN THE 30S APPEAR REASONABLE. A DRY WARM FRONT EXPECTED TO PUSH NORTH OF SOUTHERN LOWER MICHIGAN DURING WEDNESDAY AS UPPER LEVEL RIDGE BUILDS OVERHEAD...PUSHING TEMPS TO 70 DEGREES OR BETTER BASED ON FORECASTED 925 MB TEMPS OF +15 TO +16 C. THE EXCEPTION WILL BE ACROSS THUMB REGION WHERE FRONT WILL PROBABLY NOT CLEAR BY DAYS END...WITH BACKED SOUTHEAST FLOW COMING OFF COOL WATERS OF SOUTHERN LAKE HURON. DEEP SOUTHWEST FLOW OVER THE CENTRAL CONUS THURSDAY/FRIDAY...WITH POTENTIAL UPPER LEVEL PV FILAMENT ROLLING THROUGH ON THURSDAY...PER 12Z GFS...TO TRIGGER SHOWERS AND POSSIBLE THUNDERSTORMS...AS RESPECTABLE SURGE IN MOISTURE TAKES PLACE. CLOUDS AND CONVECTIVE ACTIVITY COULD BE ENOUGH TO KEEP TEMPS STUCK IN THE UPPER 60S DESPITE THE VERY MILD START TO THE DAY. THE 12Z EUROPEAN OFFERS A DIFFERENT SOLUTION AND SUGGESTS THE SHORTWAVE/TROUGH COMING OUT OF THE NORTHERN PLAINS WILL BE STRONGER...MOVING THROUGH ON FRIDAY. THIS WOULD TRANSLATE TO A WARM DAY ON THURSDAY (70S) AND BETTER CHANCE OF SHOWERS ON FRIDAY. THE CANADIAN IS MORE IN LINE WITH THE GFS...SO WILL NOT MAKE A BIG PUSH TO EXTENDED GRIDS MUCH. MEDIUM RANGE MODELS STILL FORECASTING AMPLIFIED PATTERN FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH LONGWAVE TROUGH OUT WEST AND UPPER LEVEL RIDGE BUILDING NEAR THE GREAT LAKES REGION. ALMOST SUMMER LIKE RIDGE (582-586 DAM AT 500 MB)...AND TEMPS APPROACHING 80 DEGREES IS NOT OUT OF THE QUESTION AS WE GET TO TUESDAY AS 1000-500 MB THICKNESSES CLIMB TOWARD 564 DAM. LAKE BREEZES WOULD LIKELY BE COMING INTO PLAY HOWEVER AND WILL NEED TO REMAIN MORE CONSERVATIVE THAT FAR OUT...ESPECIALLY WITH THE EUROPEAN PROFILES A BIT COOLER. && .MARINE... OUTSIDE OF A FEW POSSIBLE THUNDERSTORMS THIS EVENING...MARINE CONDITIONS ARE EXPECTED TO REMAIN QUIET. UNUSUALLY MILD AIR IN PLACE FOR EARLY MARCH WILL LEAD TO STABLE STABLE LOW LEVEL PROFILES OVER THE GREAT LAKES. THIS WILL MINIMIZE THE GUST POTENTIAL TO AROUND 20 KNOTS OVER THE NEXT SEVERAL DAYS. THOSE STRONGER WINDS LOOKED TO BE CONFINED TO THE NORTH THIRD OF LAKE HURON TOMORROW...AS CHANNELING OCCURS WITH WESTERLY FLOW. THE NEXT CHANCE OF THUNDERSTORMS RETURNS ON THURSDAY. && .AVIATION...ISSUED 133 PM EDT MON MAR 12 2012 //DISCUSSION... FIRST WAVE OF RAIN HAS EXITED THE AREA AS THE DRY SLOT WORKS INTO SOUTHERN MI. THIS WILL MAKE FOR MVFR CIGS THROUGH THE AFTERNOON. ANY LINGERING IFR CIGS BELOW 1000FT WILL LIFT RAPIDLY AFTER ISSUANCE. ATTENTION TURNS TO LATER THIS EVENING WHEN A COLD FRONT WILL SWEEP THROUGH SE MI BRINGING ANOTHER ROUND OF SHOWERS. GENERAL TIMING WILL BE BETWEEN 00Z (MBS) TO 05Z (DTW/DET). POTENTIAL EXISTS FOR SOME THUNDERSTORMS TO DEVELOP BUT COVERAGE MAY BE TOO LIMITED TO INCLUDE IN THE TAFS AT THIS TIME. TIMING OF THE FRONT WOULD SUGGEST MBS/FNT HAVE THE BEST CHANCE FOR THUNDER BEING ABLE TO TAP INTO DIURNAL INSTABILITY. DRY AIR WILL ADVECT INTO THE STATE ON TUESDAY LEADING TO CLEAR SKIES BY LATE MORNING. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH TONIGHT. * LOW CONFIDENCE IN THUNDERSTORM POTENTIAL THIS EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DRK LONG TERM....SF MARINE.......SF AVIATION.....DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 12, 4:53 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 453 PM EDT MON MAR 12 2012 MIZ047-048-053-060-131100- MIDLAND-BAY-SAGINAW-SHIAWASSEE- 453 PM EDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT TORNADO WATCH NUMBER 73 IS IN EFFECT UNTIL 11 PM EDT. THUNDERSTORMS ARE LIKELY THIS EVENING AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER. DAMAGING WIND GUSTS TO 70 MPH...A TORNADO OR TWO...AND HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL AROUND MIDNIGHT. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. MIZ049-054-055-061>063-068>070-075-076-082-083-131100- HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 453 PM EDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER. DAMAGING WIND GUSTS TO 70 MPH... AN ISOLATED TORNADO...AND HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE IF SEVERE THUNDERSTORMS MATERIALIZE BETWEEN THE HOURS OF 7 PM AND MIDNIGHT. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-131100- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 453 PM EDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER FAR SOUTHERN LAKE HURON AND SAGINAW BAY...AS WELL AS LAKE ST CLAIR AND WESTERN LAKE ERIE. WIND GUSTS TO 60 MPH...ISOLATED WATERSPOUTS...AND HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE IF SEVERE THUNDERSTORMS MATERIALIZE BETWEEN THE HOURS OF 6 PM AND MIDNIGHT. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 40 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Mar 12, 6:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 PM EDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 3 S COLEMAN 43.71N 84.59W
03/12/2012 M1.25 INCH MIDLAND MI STORM CHASER
&&
MRThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:33 PM EDT | Tornado Warning | DTX | Midland | 42 min |
| Mar 12, 7:30 PM EDT | Special Marine Warning | DTX | 21 min | |
| Mar 12, 7:44 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.